Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Jackson, MS

March 26, 2011Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2011, 10:17 PM CDT for Lowndes County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 10:17 PM CDT (03:17 UTC)
Expired
Mar 26, 2011, 10:45 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1774 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS54 KJAN 270317
SVRJAN
MSC087-270345-
/O.NEW.KJAN.SV.W.0083.110327T0317Z-110327T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1017 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 1045 PM CDT

* AT 1017 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.        
  THIS STORM WAS LOCATED 16 MILES NORTHWEST OF CALEDONIA MOVING EAST 
  SOUTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3364 8825 3361 8826 3368 8844 3368 8841
      3370 8839 3371 8834 3375 8831 3375 8825
      3374 8824
TIME...MOT...LOC 0317Z 291DEG 45KT 3380 8851

$$

BYB
1 follow-up statement
002 
WWUS54 KJAN 270343
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1043 PM CDT SAT MAR 26 2011

MSC087-270354-
/O.EXP.KJAN.SV.W.0083.000000T0000Z-110327T0345Z/
LOWNDES MS-
1043 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES COUNTY
WILL EXPIRE AT 1045 PM CDT...

LAT...LON 3364 8825 3361 8826 3368 8844 3368 8841
      3370 8839 3371 8834 3375 8831 3375 8825
      3374 8824
TIME...MOT...LOC 0344Z 291DEG 45KT 3368 8813

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:40 PM CDT, 37 minutes earlier.

Area forecast discussion, Mar 26, 9:40 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT SAT MAR 26 2011

.UPDATE...

TSTMS HAVE REMAINED MOSTLY ELEVATED AND WELL NORTH OF THE SURFACE
FRONTAL BOUNDARY...CURRENTLY ALONG ABOUT THE 33RD PARALLEL...AND
THIS HAS RESULTED IN A MUCH LESSER RISK FOR TORNADOES AND WIND DAMAGE
THUS FAR. NONETHELESS...A SUBSTANTIAL RISK FOR LARGE HAIL CONTINUES
ALONG THE HIGHWAY 82 CORRIDOR WHERE DISCRETE CELLS CONTINUE MOVE FROM
WEST TO EAST IN ENVIRONMENT CHARACTERIZED BY MOST UNSTABLE CAPE ~1000
J/KG. THERE IS STILL SOME POTENTIAL FOR NEAR-SFC BASED TSTMS TO
DEVELOP ALONG THE BOUNDARY AS IT CONTINUES TO SLOWLY SHIFT SWD...BUT
THE PRIMARY SEVERE WEATHER RISK FOR THE OVERNIGHT WILL LIKELY REMAIN
HAIL. THUS WILL BACK OFF ON THE MENTION OF TORNADOES AND DAMAGING
WINDS IN THE HAZARD PRODUCTS. /EC/

&&

.PREV DISCUSSION... /ISSUED 502 PM CDT SAT MAR 26 2011/

DISCUSSION...

AS YOU GO SOUTH TOWARD THE INTERSTATE 20 CORRIDOR...THE SEVERE
WEATHER RISK BECOMES MORE CONDITIONAL DUE TO THE STRONGER CAP AND
WEAKER FORCING...BUT THE OVERALL THERMODYNAMIC/SHEAR PROFILES ARE
ABOUT THE SAME. IN ADDITION...THE UPPER LEVEL JET PATTERN WILL BE
FAVORABLE FOR SUPPORTING TSTMS AS THE ENTRANCE REGION TO THE POLAR
JET TO OUR NORTH COUPLES WITH THE EXIT REGION OF A 100KT+ SUBTROPICAL
JET THUS ENHANCING UPPER LEVEL DIVERGENCE. TIMING WILL BE A LITTLE
LATER...BUT STORMS SHOULD APPROACH THE INTERSTATE 20 CORRIDOR SHORTLY
AFTER MIDNIGHT WHEN THERE WILL STILL BE SUBSTANTIAL INSTABILITY.

IT APPEARS THE SOUTHWARD FRONTAL PROGRESSION WILL SLOW DOWN PRIOR TO
MIDNIGHT SO THAT AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR SHOULD SEE
LITTLE IN THE WAY OF THUNDERSTORM ACTIVITY UNTIL AFTER MIDNIGHT. BY
THAT TIME...INSTABILITY WILL WANE SOME AND WEAKENING LOW LEVEL SHEAR
SHOULD RESULT IN A LESSER RISK FOR SEVERE WEATHER.

FOR SUNDAY AND SUNDAY NIGHT...A MARGINAL RISK FOR STRONG/SVR TSTMS
WILL CONTINUE DURING THE EARLY DAYLIGHT HOURS SUNDAY...BUT CONTINUED
SOUTHWARD PUSH OF THE COLD FRONT WILL BRING AN END TO THIS LATER IN
THE DAY. MODELS ARE PICKING UP ON A SHORTWAVE TROUGH PASSAGE FOR
SUNDAY NIGHT AND GUIDANCE POPS HAVE INCREASED GREATLY. CONVECTIVE
INSTABILITY WILL BE SUFFICIENT FOR SOME THUNDER...BUT THIS DOES NOT
LOOK LIKE A SEVERE WEATHER SCENARIO FOR THE ARKLAMISS AT THIS TIME.
/EC/

TUESDAY THROUGH SATURDAY...

A MORE POTENT SHORTWAVE WILL DROP INTO THE PLAINS FROM THE NORTHWEST
AND DEEPEN A SURFACE LOW OVER THE SOUTHERN PLAINS BY TUESDAY MORNING.
THE INCREASE IN WAA AHEAD OF THIS SYSTEM WILL BRING A CHANCE OF RAIN
TO OUR WESTERN ZONES BY TUESDAY MORNING. THE GFS AND ECMWF HAVE COME
INTO A LITTLE BETTER AGREEMENT WITH THIS SYSTEM WHICH FEATURES A COLD
FRONT MOVING ACROSS OUR CWA TUESDAY NIGHT. THERE ALSO CONTINUES TO BE
THE INDICATION OF POTENTIAL FOR SEVERE WEATHER TUESDAY AFTERNOON AND
NIGHT AHEAD OF THE COLD FRONT. SURFACE HIGH PRESSURE LOOKS TO BUILD
OVER OUR REGION IN THE WAKE OF THE COLD FRONT ON WEDNESDAY BUT THE
00Z SAT GFS AND ECMWF DIVERGE AFTER THAT. THE CULPRIT IS ANOTHER
POTENT SHORTWAVE THAT THE ECMWF MAINTAINS AS A PROGRESSIVE OPEN
TROUGH WHILE THE GFS CLOSES OFF A LOW THURSDAY THAT TRACKS ACROSS OUR
CWA THURSDAY NIGHT. THE GFS ENS SHOW AN OPEN TROUGH BUT WITH A SLOWER
PROGRESSION THAN THE ECMWF. CONSIDERING THE RECENT PROGRESSIVE NATURE
OF THE WEATHER PATTERN WL LEAN TOWARD THE ECMWF BUT MAINTAIN A SOME
RAIN CHANCES TO ACCOUNT FOR THE GFS THURSDAY INTO FRIDAY. HAVE RAISED
MAX TEMPS THURSDAY AND FRIDAY MORNING LOWS SEVERAL DEGREES. GUIDANCE
TEMPS WERE MUCH CLOSER FOR THE EARLY PART OF THE LONG TERM. /22/

&&

.AVIATION...

CIGS HAVE BECOME VFR THIS AFTERNOON ACROSS ALL TAF SITES AND WINDS
ARE OUT OF THE SW AROUND 12-15MPH GUSTS TO 20-25MPH. MVFR TO IFR CIGS
WILL BE POSSIBLE IN STRONG TO SVR STORMS...ESPECIALLY ACROSS THE HWY
82 CORRIDOR. THE BEST TIME FOR THIS WOULD BE FROM 26/23Z TIL ABOUT
27/04Z OR SO. MAIN IMPACTS FROM SVR STORMS WILL BE FROM LARGE
HAIL...DAMAGING WINDS AND EVEN A TORNADO. KMEI AND KJAN WOULD SEE
STRONG STORMS AS FRONT MOVES THROUGH BUT MAY NOT BE AS SVR. TIME
FRAME WOULD BE AROUND 01Z-05Z. KHBG MAY SEE SOME STORMS BUT SVR
POTENTIAL WILL BE LESS. /28/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 26, 2:58 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT MAR 26 2011

MSZ025>033-036>039-044>046-272000-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST PORTIONS OF CENTRAL
MISSISSIPPI...

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND
UP TO 75 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE
EVENING.

STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND
INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON...AND THE STORMS COULD QUICKLY BECOME SEVERE. STRONG WIND
SHEAR ALONG A FRONT EXTENDING FROM SOUTHERN ARKANSAS INTO NORTH
MISSISSIPPI WILL ENHANCE THE RISK FOR TORNADOES...ESPECIALLY ALONG
THE HIGHWAY 82 CORRIDOR EAST OF GREENWOOD TO THE GOLDEN TRIANGLE
REGION. ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AS
A COLD FRONT APPROACHES FROM THE WEST. THE RISK FOR SEVERE WEATHER
WILL DIMINISH AFTER MIDNIGHT.

ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF
WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY
INTO TUESDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-034-035-040>043-047>052-
056>058-272000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A FEW TORNADOES...
LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND UP TO 70 MPH
WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING.

STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND
INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS. ISOLATED
THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON...AND THE STORMS COULD
QUICKLY BECOME SEVERE. THE MAIN RISK FOR SEVERE WEATHER WILL BE THIS
EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. ISOLATED
SEVERE THUNDERSTORMS WILL ERUPT IN THE UNSTABLE AIRMASS...AND WIND
SHEAR WILL BE SUFFICIENT FOR STORMS TO CONTAIN LARGE HAIL AND A RISK
FOR TORNADOES. THE SEVERE WEATHER RISK WILL DIMINISH AFTER MIDNIGHT.

ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF
WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY
INTO TUESDAY NIGHT.

LAZ023>026-MSZ053>055-059>066-072>074-272000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND SOUTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE AFTER MIDNIGHT INTO SUNDAY MORNING.
AN UNSTABLE AIRMASS WILL BE IN PLACE AS A COLD FRONT APPROACHES FROM
THE NORTH...AND THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT A
MARGINAL HAIL AND DAMAGING WIND RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NEEDED LATE TONIGHT INTO EARLY SUNDAY
MORNING...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Special weather statement, Mar 26, 8:52 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CDT SAT MAR 26 2011

MSZ026-270210-
GRENADA MS-
852 PM CDT SAT MAR 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 8 MILES NORTHWEST OF HOLCOMB AT 851 PM CDT...MOVING EAST AT
35 MPH.

PEOPLE IN WESTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
THIS STORM COULD INTENSIFY AND REACH SEVERE LIMITS OVER THE NEXT 10
TO 20 MINUTES.

CME
Special weather statement, Mar 26, 8:57 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT SAT MAR 26 2011

MSZ019-025-270215-
SUNFLOWER MS-LEFLORE MS-
857 PM CDT SAT MAR 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 3 MILES SOUTH OF RULEVILLE AT 857 PM CDT...MOVING EAST AT
35 MPH.

PEOPLE IN NORTHERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Mar 26, 8:57 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT SAT MAR 26 2011

MSZ019-025-270225-
SUNFLOWER MS-LEFLORE MS-
857 PM CDT SAT MAR 26 2011

...STRONG THUNDERSTORM MOVING SOUTH OF RULEVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 3 MILES SOUTH OF RULEVILLE AT 857 PM CDT...MOVING EAST AT
35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JC
Special weather statement, Mar 26, 9:13 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT SAT MAR 26 2011

MSZ026-270245-
GRENADA MS-
913 PM CDT SAT MAR 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER BEW SPRINGS AT 913 PM CDT...MOVING EAST AT 50 MPH.

PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Mar 26, 9:32 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 PM CDT SAT MAR 26 2011

MSZ019-025-270250-
SUNFLOWER MS-LEFLORE MS-
932 PM CDT SAT MAR 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL WAS
LOCATED OVER RULEVILLE AT 932 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN NORTHWESTERN LEFLORE AND EAST CENTRAL SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Mar 26, 10:14 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CDT SAT MAR 26 2011

MSZ030-032-033-270405-
CLAY MS-OKTIBBEHA MS-CHOCTAW MS-
1014 PM CDT SAT MAR 26 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 11 MILES WEST OF PHEBA AT 1014 PM CDT...MOVING EAST AT 45
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME EXTREME NORTHEASTERN CHOCTAW...NORTHERN OKTIBBEHA
AND SOUTHERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:52 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower38 min
Mar 26, 8:05 PM CDTSevere Thunderstorm WarningJANBolivar40 min
Mar 26, 8:29 PM CDTSevere Thunderstorm WarningJANSunflower16 min
Mar 26, 9:25 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster65 min
Mar 26, 10:58 PM CDTSevere Thunderstorm WarningJANClay26 min
Mar 27, 5:42 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo48 min
Mar 27, 6:53 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston37 min
Mar 27, 7:18 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren42 min
Mar 27, 7:49 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren41 min
Mar 27, 8:01 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.